I am a very active, healthy 65 year female. In Dec. 06 I noticed internal shaking in left arm and in my chest. Cardiac problems were negative. This sensation of internal tremors which cannot be felt by others or seen, plus pins and needles has now involved my whole body. When I am active in the day it is not as noticeable, but soon as I stop and rest I feel them. I don't tolerate heat well, My sleep is very disturbed. I have taken ambien 5mg prn for 8 years due to insomnia. My neurologist thinks it might be restless leg syndrome- even though tremors are located throughout my body (I'm waiting blood test results- thyroid and iron levels). I was put on an antidepressant (Celexa) and other meds are to be determined. Do you have any ideas?? Thank you.
Although your symptoms may be non-specific and could be associated with many types of conditions, the finding of tremors, paresthesias, and heat intolerance could suggest a thyroid disorder as a likely cause. Some other conditions that need to be ruled out include vitamin and mineral deficiencies, as well as diabetes.
You may have gotten your answer by now and would be glad to hear what you found out! For me, the internal shaking, which started in the chest as you, has evolved to the feet/lower leg mostly. It moves up at times to the chest. I think anxiety is the cause for me. And then it seems to cause more anxiety so a nasty cycle. Plus I had a hysterectomy 10 yrs. ago. So the hormone aspect may contribute. But I do have that internal shake/vibration as you describe for yourself. And exactly as you say, when active the sensation is much less troublesome.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.